|Membership Options New Member Registration Member Login|
DEA Issues Fentanyl Warning
Date: March 25, 2015
The United States Drug Enforcement Administration (DEA) issued a nationwide alert to warn the public—and law enforcement in particular—about the dangers of fentanyl and its analogues/compounds.
The DEA reported that heroin abuse and fentanyl-related seizures is on the rise. Fentanyl submissions increased from 942 to 3,344 between 2013 and 2014, according to data from the state and local labs and the National Forensic Laboratory Information System, which is used to monitor illegal drug abuse and trafficking.
“Drug incidents and overdoses related to fentanyl are occurring at an alarming rate throughout the United States and represent a significant threat to public health and safety,” said Michele M. Leonhart, DEA Administrator, in a press release.
Fentanyl is often laced in heroin, according to the DEA. Ingesting a dose as small as 0.25 mg can be fatal; law enforcement agents are more susceptible to accidental exposure because the drug can be absorbed through the skin or inhaled while the powder is airborne.
“Often laced in heroin, fentanyl and fentanyl analogues produced in illicit clandestine labs are up to 100 times more powerful than morphine and 30-50 times more powerful than heroin. Fentanyl is extremely dangerous to law enforcement and anyone else who may come into contact with it," said Ms. Leonhart. "DEA will continue to address this threat by directly attacking the drug trafficking networks producing and importing these deadly drugs."
This is not the first time fentanyl has been identified as a threat to public health or safety; there were more than 1,000 deaths in the U.S. attributed to fentanyl sourced from a lab in Mexico between 2005 and 2007, according to the DEA.
TO READ THE DEA UPDATE ON FENTANYL, CLICK HERE.
|© 2003—2017 The J. Bolen Group, LLC |
P.O. Box 30199 | Knoxville, TN 37930-0199 | 865-560-1945
Statement of Legal Use Terms. Problems? Contact the Webmaster.